+ Reply
Log in or Register to participate in these discussions
Chemo drug Capecitabine
Nana of 10
3 Posts

Want to know if anyone has taken this chemo drug, I started it today and am suppose to be on it for 6 months and was wondering if anyone has been on it and how they made out.

11 Replies
brittanyc
17 Posts

Hi @Nana of 10
Thank you for reaching out to the community! Let me tag @Tomelky @Cupcakes and @PS2020 who have taken capecitabine and might share their experiences while taking this medication.

Take great care!
Brittany

Cupcakes
58 Posts

Hi @Nana of 10

Wow are you really a nana of 10!?!? I have been on capecitabine for a year until as of not even 2 weeks ago. I am now switched to a different treatment. My experience with capecitabine was really positive. For the first 6 months I was on 100% dosage with pretty much zero side effects. Around the 6 month mark my hands were sensitive. So I couldn’t hold anything hot or cold for example. My feet became very tender,dry and painful. So at that point they lowered my dose a bit and all was just fine. Still some tenderness though. What helped me immensely was getting my feet massaged. With a good amount of pressure. Loved ones would do it for me regularly and it was a big help. Also a cream I would highly recommend is called LA ROCHE-POSAY. It is actually designed in mind for people having skin issues with cancer. You can get it at a local pharmacy or Amazon. Good luck!

PS2020
20 Posts

@brittanyc thanks for the tag.

Hi @Nana of 10,

I just finished Capecitabine/Xeloda last week. I had Stage 2 - TNBC, did 8 rounds of dose dense AC/T, lumpectomy, 19 rads and then was prescribed Xeloda as I did not have a PCR when they biopsied what was left of the tumour.

It's VERY important to stay well hydrated by drinking lots of water on this chemo and moisturize. Apparently 30% of people on this drug that experienced some side effects on this drug. If you experience any side effects it's best to let your cancer team know as soon as possible. My more challenging side effects (mouth sores and tongue sores) could have been avoided if I had flagged this with me team sooner. In some of the later cycles I experienced hand / foot syndrome. My oncologist said at no point should I be feeling pain.

It's not uncommon for people experiencing side effects to pause the drug, do a dose reduction and restart. All of this happened to me and I was assured by my oncologist that this is perfectly normal and does not impact how well the drug is working.

Best of luck to you and hoping you have no side effects. Please feel free to DM me or reach out if you have any questions at all.

Nana 7
2 Posts

Hi Nana…I am a “Nana 7”. Have pancreatic net…have been on capsetabine for 4 cycles. My major side effect is numb and tingling feet…and I mean really numb. My husband and I try to walk briskly 1 hour per day, and he massages my feet a couple of times a day. My “oncologist” tells me to prepare for a lower dose next cycle because of trouble with my platelet count and the feet issue. it is very scary for me when she talks about decreasing my dose because I need that chemo to fight that monster in my pancreas. Good luck to you Nana 10. Hugs from Nana 7.

Runner Girl
2144 Posts

Hello @Wubbins

Would your oncologist allow you to use ice on your feet during the infusion. It will slow down the amount of chemo that gets to the cells in your feet.

When I had chemo for my breast cancer I requested from the nurse bags of ice for my hands and feet during my docetaxal infusion. The cancer centre already had special bags for this with a side pocket to slip your hand/foot into. Saved my nails and I do not have neuropathy problems with my hands/feet.

Runner Girl

Nana 7
2 Posts

Hi runner girl. Thanks for the idea but my capsetabine is taken via mouth/pills (14 days on…plus tomazolomide starting on day 10) so I don’t go in to the oncology clinic.

Rochelle
14 Posts
Nana 7‍ I just finished my 8 rounds of Capecitabine 2 weeks ago. I was taking it as my final treatment for triple negative breast cancer. The hand foot syndrome was quite severe for me from the very beginning. I had my dose reduced 4 times over the full course of treatments and once had to take an extra week break. My oncologist said my body was telling me how much of the drug it could handle via the side effects. He assured me, that even with the does reductions, I was still getting the amount of chemo my body needed. All the best to you!
hailo
5 Posts

For those who recently finished Capecitabin - do any of you have lingering side effects? Did you work during oral chemo?

I finished Taxol (dose dense) several weeks ago and have neuropathy issues in my hands and feet from it still and am worried reading about additional numbness from some of the posts. Does hand-foot syndrome make the neuropathy worse?

@Nana of 10, how is your treatment going so far?

TTOL343
12 Posts

@Nana of 10

Hello, I hope you are doing well. When I took the drug my hand and foot syndrome was terrible. I lost my skin on my hands, terrible pain holding anything…even my toothbrush. Lost skin on my feet and at times could barely walk. I also had terrible mouth sores so that I could barely talk let alone eat.

I read up and prepared myself so I bought the cream called “udder cream”, the same stuff they use on cows udders! Even with using that multiple times a day I still had the horrible side effects. (positive result? – my feet have absolutely no callouses at all, just like a baby foot!)

I do not want to frighten you but be prepared that it could happen.

All the best to you.

Yourgues7
4 Posts

I took it for 6 weeks and it was rough..very rough but it depends on the dosage..it did kill my cancer so I was glad to have it and I didn't need surgery

MariaH
6 Posts

I took 5 weeks of capecitabene while undergoing daily radiation. I did 5 days on then 2 days off. Some tingly and adjustment to the drugs but was fine in the end. Was able to continue working and no lingering afftects either. I had low neutraphils at the end but don't know if it was the radiation or the chemo.

+ Reply